2 Weeks of Tinnitus After Sinusitis and Antibiotics

Discussion in 'Introduce Yourself' started by DM08, Jun 18, 2015.

tinnitus forum
    1. DM08
      No Mood

      DM08 Member

      Tinnitus Since:
      06/2015
      Hi Everyone

      2 weeks ago I was on a course of Rulide (Roxythromicin) to treat Sinusitus and a few days in started getting a high pitched hissing sound in my left ear. I immediately stopped the Rulide but the hissing has remained.

      I visited an ENT who prescribed a course of Prednisolone of which I am in the second day of a 10 day regime. He suggested the antibiotics were a probable cause. I am generally not exposed to loud noises so the Rulide seems like the culprit. I have a follow up with my ENT next week but in the meantime was wondering if anyone had experience or knowledge to answer the questions below?

      Does anyone know what the prognosis is for T caused by antibiotics? Is it different to T caused by loud noise? Also, how long would it take for the Prednisolone to work if it were going to work at all?

      Thanks
       
    2. Xorthian
      Balanced

      Xorthian Member Benefactor

      Location:
      Poland
      Tinnitus Since:
      Initial 2012. Massive spike 4/2015
      Cause of Tinnitus:
      Noisey Lifestyle. Increase from infection.
      I was on clarithromycin as was another member @ampumpkin.
      So for me I developed high pitched crickets. It took first around 10 days to get better then 30.
      I have no idea if it will pass entirely for me too.

      Clarit is derived from erythromycin as is roxy so I think it might get better for you too.
      I will never take any mycin again :/
       
    3. DM08
      No Mood

      DM08 Member

      Tinnitus Since:
      06/2015
      Thanks @PKrawcynski . I hadn't realised the risk and impact of T taking antibiotics was. Based on these forums, it seems like quite a prominent (and devastating) side affect.

      I am following a strict regimen set out by my ENT to try improve the effects but only time will tell. Hope I get some improvement as well.
       
    4. Xorthian
      Balanced

      Xorthian Member Benefactor

      Location:
      Poland
      Tinnitus Since:
      Initial 2012. Massive spike 4/2015
      Cause of Tinnitus:
      Noisey Lifestyle. Increase from infection.
      Prednisone should help.
      I was popping clarithromycin but it did help with infection that caused tinnitus but side effect was another tinnitus sound itself lol! Basically killing wild fire with controlled fire.

      You should really get well with time. My T was so loud it was almost unmaskable but right now I can sit in relative quiet room and almost not hear it.

      In my case it sounds like buzzing in head. I also have tonal sound from noise damage but it isnt even 1/4 as loud as that damn buzz/crickets :)

      Keep calm and think positive as this is only thing you can do now. In the future dont take antibiotics unless you absolutely need to.
       
    5. ampumpkin
      Amused

      ampumpkin Member Benefactor

      Location:
      Montreal
      Tinnitus Since:
      Onset: 12/2007 Increase: 04/2014
      Cause of Tinnitus:
      2007: Meds(Antidepressant) 2014: Meds(Antibiotics)
      hi! I'm the member that used clarithromycin last year. I had T since 2007 with no increase.

      It took 4 to 5 months for the T to stabilize. After I discontinued the antibiotics, it went down gradually each month. Althought it is NOT 100% back to what it was between 2007 and 2014, I am nearly fully habituated to this new louder and more intrusive T.

      Chances are that it will stabilize for you too. Just have to be patient...

      Cheers!
      Anne-Marie
       

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.